MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X24IN 5-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X24IN 5-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP800G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Pain (1994); Skin Erosion (2075); Foreign Body In Patient (2687); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an emergency tendon repair surgery, arbitrary skin flap reconstruction surgery, and foreign body removal surgery on (b)(6) 2024 and suture was used.The patient had been admitted on (b)(6) 2024 due to left forearm pain and bleeding for 2 hours caused by trauma.The diagnosis was tendon injury and an open wound on the upper limb.On (b)(6) 2025, the patient was admitted to another hospital due to local swelling and pain in the left forearm after trauma surgery for more than half a year.The patient had poor postoperative healing.On (b)(6) 2025, a soft tissue lesion resection surgery, tendon release surgery, and soft tissue incision foreign body removal surgery were performed.During the operation, the following was observed: a mass of about 2 by 2 cm in size on the palmar side of the left forearm, critical ulceration of the epidermis, and green patchy foreign body residue in the mass.It was opined that only suture was used in the first surgery, and the foreign body may be the suture which had slow absorption.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Was the initial procedure performed on (b)(6) 2024? if no, please provide correct date.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.What is meant by ¿foreign body¿.Please describe and provide further information.Please provide any pathology results for the mass that was removed.Are there any photos available? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3a, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: after investigation, a 63-year-old male patient was admitted due to "trauma-induced left forearm pain and bleeding for 2 hours" on (b)(6) 2024, and was diagnosed with "1.Tendon injury 2.Open wound of upper limb".On (b)(6) 2024, the patient underwent "tendon repair + arbitrary flap plasty + foreign body removal" in (b)(6) hospital.The operator used the suture ((b)(6)) for tissue suturing during the operation (the specific suturing tissue level and suturing method were unknown).The intraoperative suturing operation was smooth.No device failure and patient injury were reported.On (b)(6) 2025, the patient was admitted into (b)(6) hospital due to "local swelling and pain of left forearm for more than half a year after trauma", and was diagnosed with "1.Benign tumor of upper limb; 2.Residual foreign body in soft tissue of left forearm" by the doctor.On (b)(6), the patient underwent "soft tissue lesion resection + tenolysis + removal of foreign body in soft tissue incision".Intraoperative findings: there was a mass about 2 by 2 cm in size on the palmar side of left forearm, with critical epidermal ulceration and green patchy foreign body residue.The doctor suspected that the foreign body removed in the second surgery was our suture used in the first surgery.The hospital did not provide subsequent patient recovery, and no subsequent adverse event report was received.The following information was requested but unavailable: please provide the patient's demographic information including weight, bmi at the time of index procedure.Was the initial procedure performed on (b)(6) 2024? if no, please provide correct date.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.What is meant by ¿foreign body¿.Please describe and provide further information.Please provide any pathology results for the mass that was removed.Are there any photos available? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.

Brand Name
PDS PLUS VIO 8X24IN 5-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22151106
Report Number2210968-2025-06306
Device Sequence Number12715697
Product Code NEW
UDI-Device Identifier10705031204294
UDI-Public(01)10705031204294(17)250331(10)TDMQAR
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberPDP800G
Device Lot NumberTDMQAR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale